Vol. 48, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Ergodicity in von Neumann algebras

Charles Radin

Vol. 48 (1973), No. 1, 235–239
Abstract

We investigate the ergodicity of elements of a von Neumann algebra A under the action of an arbitrary cyclic group of inner -automorphisms of U. A simple corollary of our results is the following characterization: A von Neumann algebra A is finite if and only if for each A U and inner -automorphism α of A, there exists A A such that 1∕N n=0N1αn(A)−→A

N  → ∞

in the weak operator topology.

Mathematical Subject Classification 2000
Primary: 46L10
Milestones
Received: 6 June 1972
Published: 1 September 1973
Authors
Charles Radin